I have been on Arimidex for almost two years and I am now experiencing hair loss. Is that a side effect of Arimidex?
Yes it is, unfortunately. Since your body is being deprived of so much estrogen by the Arimidex, it affects your hair. Once you stop taking it, hopefully your hair will rebound; though each woman reacts differently, so there's no guarantee. This darned drug has lots of unexpected side effects, doesn't it? At least it's helping prevent the cancer form coming back... Good luck - PJH
Thank you so much for your quick reply. I was afraid of that answer. I just hope I don't go bald again - but - that should be the least of my worries. Thank you again.
I don't think it'll be that bad... I think your hair just thins, without giving you the "chemo cut" again. Be strong - you're through the hard part. I use "volumizing" shampoo, that seems to help - PJH
I had that problem of thinning hair after taking Arimidex for five years. My dermatologist suggested Rogaine, but my hairdresser said when you stop using Rogaine, the new hair just falls out again. So I went with her recommendation to try Nioxin thinning hair system, which I got from my local beauty supplies store. It is a kit containing three containers: one with the treatment spray, one with shampoo, and one with conditioner. After 3 months of that I noticed thickened hair, and so did my hairdresser. I ran out of the treatment spray and am now just continuing on with the shampoo and conditioner, and the extra hair has not fallen out. So you might want to try it. I'm happy with the results.
Thank you Jan for that information - I will give it a try.
You're very welcome, Sharonnie. Best wishes.
Yes, thanks, Jan. I'm sure this info. will be useful to a lot of women. PJH
I also had severe hair thinning on Arimidex. The Nioxin regimine, however, did nothing for me but lighten my wallet! I tried Rogaine (minoxydil), and while it is true that you do not want to stop using it, it DRAMATICALLY reversed the hair loss. It works by blocking testosterone at the hair follicles (yes, ladies, we have some - and with Arimidex reducing our estrogen, what little testosterone we have causes hair loss!) Use it night and morning, when you brush your teeth. Like tooth brushing, if you don't brush your teeth they fall out, if you don't use the Rogaine faithfully, the new hair will fall out....Buy 6 bottles at the start, (I get the generic Target or Walmart brand, and 6 bottles costs only $36, so not a lot of $$ invested) and at the end of the 6th bottle you WILL see a significant change. Don't even look for a change until then - takes awhile for the new hair to grow! I have been off the Arimidex for over a year now, and continue to use my Rogaine....maybe some day I will stop - but why? it is not costly ($72 per year), and IT REALLY WORKS!!!!!!! :)
Hi Terry - So glad the generic Rogaine seems to be helping. Hopefully, once you stop the Arimidex, your hair will gradually become a bit thicker. I'm sorry I don't have any advice for how to get it into your scalp through your hair - in practical matters like this, I find nurses are often more helpful than doctors. Perhaps you could ask a nurse in your hospital's dermatology department? Good luck - PJH
Ive used Arimidex for 30 months and I haven't loss any hair other than the few strand's that come out when I comb my hair!!